MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Model Number BRD600HH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Urinary Frequency / Polyuria (2275); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Per additional information received, the patient has experienced urgency and frequency, levator and anal spasms, urge incontinence, bladder spasms, midline cystocele, stress incontinence, rectocele, vaginal apical prolapse grade two, anterior colporrhaphy with sacrospinous ligament fixation using a human dermal graft, vaginal mesh excision, transvaginal suburethral sling (tvt sling) biologic using human fascia lata, diagnostic cystoscopy, and smoking, egd with biopsy (x2), ulcerative gastritis and hiatal hernia, recurrent urinary tract infections, abnormal location of suburethral sling, hypermobile urethra, pain, erosion, extrusion, infection, urinary problems, bowel problems, fistulae, recurrence, bleeding, neuromuscular problems, vaginal scarring, severe dyspareunia, suspected interstitial cystitis, multiple hemorrhagic cysts and ulcers throughout the bladder, urethral scar, paravaginal defects, severe abdominal pain, pelvic prolapse, severe chronic pelvic pain and pressure with pulling sensation, palpable mesh on anterior vaginal wall, bladder spasms, acute vaginitis, dysuria, fever, urine retention, proctocele, herniation of rectum into vagina, frequency, difficulty urinating, incomplete emptying, pelvic muscle spasms, pelvic disproportion, nocturia, burning in left pelvic area, pelvic pain shooting down left leg, adnexal tenderness, vaginal dryness, break through bleeding, delay in starting to pass urine, green (vaginal) discharge, vaginal odor and chills, loose suture in vault, irritative voiding symptoms, local infection of wound, leakage requiring daily pad use, abnormal urinary odor, permanent sensory neuropathy resulting in chronic pelvic pain, burning in vulva with radiation down her legs, low back pain, vaginal pain, symptomatic complex left ovarian cyst, significant adhesions involving the colon (large bowel) to the left pelvic sidewall, hypermobile urethra, and overactive bladder, required multiple nonsurgical and surgical interventions including antibiotics, anticholinergics, pain medications, muscle relaxants, cystoscopy with hydrodissection, bladder biopsy (x5), instillation of bladder agents and revision of previously placed (bard) sling on ((b)(6) 2012), anterior colporrhaphy with sacrospinous ligament suspension using a human dermal graft, vaginal mesh excision, diagnostic cystoscopy on (b)(6) 2013, robotic left salpingo-oophorectomy robotic enterolysis, robotic uterosacral ligament colposuspension right side, anterior colporrhaphy, posterior colporrhaphy with enterocele repair, sacrospinous ligament fixation (x2) sheets of human axis dermatological graft, cystoscopy, removal of adhesions involving the colon to the left pelvic sidewall on ((b)(6) 2015), interstim pne trial on ((b)(6) 2015), interstim permanent lead and generator implantation with complex programming and electronic analysis under fluoroscopic guidance on ((b)(6) 2015), tension free suburethral sling (biologic grafting ¿ coloplast) and cystoscopy on ((b)(6) 2015), bladder lavage and cystoscopy on ((b)(6) 2016), botox injection into the bladder on ((b)(6) 2016), post-implantation chronic constipation.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9266126
Report Number1018233-2019-06986
Device Sequence Number11196331
Product Code OOD
UDI-Device Identifier00801741016233
UDI-Public(01)00801741016233
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model NumberBRD600HH
Device Catalogue NumberBRD600HH
Device Lot NumberHUUK0025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight73